Alert archive / Colorado / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 307, NWS Pueblo, CO

July 6, 2023Bent County, Kiowa County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 6, 2023, 10:43 PM MDT for Bent County, Kiowa County, Colorado. It was in force for 47 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2023, 10:43 PM MDT (04:43 UTC)
Expired
Jul 6, 2023, 11:30 PM MDT
In force
47 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Damage threat
Considerable
Hail
2.5 in
Wind
70.0 mph

Counties Bent County, CO, Kiowa County, CO

The radar

The Pueblo radar (KPUX), 99 km from the middle of the area, began a volume at 04:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 11:15 PM MDTHAIL 2.75Hasty, COPhoto relayed from broadcast media via social media.
Jul 6, 11:15 PM MDTHAIL 2.75Hasty, COPhoto relayed from broadcast media via social media.
Jul 6, 11:19 PM MDTHAIL 2.51 Se Hasty, CO
Jul 6, 11:19 PM MDTHAIL 2.51 Se Hasty, CO
Jul 6, 11:20 PM MDTHAIL 2.753 Wsw Mcclave, COReport from mPING: Baseball (2.75 in.).
Jul 6, 11:20 PM MDTHAIL 2.753 Wsw Mcclave, COReport from mPING: Baseball (2.75 in.).
Jul 6, 11:39 PM MDTHAIL 23 E Hasty, CO
Jul 6, 11:39 PM MDTHAIL 23 E Hasty, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 6, 7:18 PM MDTTornado WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 4.7 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2023-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 612 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2023-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
612 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
1047 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
183 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted.

544 
WUUS55 KPUB 070443
SVRPUB
COC011-061-070530-
/O.NEW.KPUB.SV.W.0307.230707T0443Z-230707T0530Z/

BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
1043 PM MDT Thu Jul 6 2023

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  Southwestern Kiowa County in southeastern Colorado...
  Northeastern Bent County in southeastern Colorado...

* Until 1130 PM MDT.

* At 1043 PM MDT, a severe thunderstorm was located 8 miles southeast
  of Haswell, or 32 miles northwest of Lamar, moving southeast at 25
  mph.

  HAZARD...Tennis ball size hail and 70 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           considerable tree damage. Wind damage is also likely to 
           mobile homes, roofs, and outbuildings.

* Locations impacted include...
  Hasty.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 100 AM MDT for southeastern
Colorado.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3834 10324 3844 10314 3821 10276 3807 10293
      3819 10314
TIME...MOT...LOC 0443Z 313DEG 22KT 3835 10310 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

MG
2 follow-up statements
654 
WWUS55 KPUB 070448
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
1048 PM MDT Thu Jul 6 2023

COC011-061-070530-
/O.CON.KPUB.SV.W.0307.000000T0000Z-230707T0530Z/
Kiowa CO-Bent CO-
1048 PM MDT Thu Jul 6 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM MDT
FOR SOUTH CENTRAL KIOWA AND NORTHEASTERN BENT COUNTIES...

At 1048 PM MDT, a severe thunderstorm was located 10 miles southeast
of Haswell, or 29 miles northwest of Lamar, moving southeast at 25
mph.

HAZARD...Golf ball size hail and 70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings.

This severe thunderstorm will remain over mainly rural areas of south
central Kiowa and northeastern Bent Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 100 AM MDT for southeastern
Colorado.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3844 10314 3821 10276 3809 10290 3821 10315
      3822 10316
TIME...MOT...LOC 0448Z 313DEG 22KT 3833 10307 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

MG
986 
WWUS55 KPUB 070505
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
1105 PM MDT Thu Jul 6 2023

COC061-070514-
/O.CAN.KPUB.SV.W.0307.000000T0000Z-230707T0530Z/
Kiowa CO-
1105 PM MDT Thu Jul 6 2023

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL KIOWA COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 100 AM MDT for southeastern
Colorado.

LAT...LON 3809 10290 3815 10302 3826 10303 3826 10284
      3821 10276
TIME...MOT...LOC 0504Z 313DEG 22KT 3826 10297 

$$

COC011-070530-
/O.CON.KPUB.SV.W.0307.000000T0000Z-230707T0530Z/
Bent CO-
1105 PM MDT Thu Jul 6 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM MDT
FOR NORTHEASTERN BENT COUNTY...

At 1104 PM MDT, a severe thunderstorm was located 10 miles north of
Hasty, or 22 miles northwest of Lamar, moving southeast at 25 mph.

HAZARD...Golf ball size hail and 70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings.

This severe thunderstorm will remain over mainly rural areas of
northeastern Bent County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 100 AM MDT for southeastern
Colorado.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3809 10290 3815 10302 3826 10303 3826 10284
      3821 10276
TIME...MOT...LOC 0504Z 313DEG 22KT 3826 10297 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

MG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:36 PM MDT, 7 hours 7 minutes earlier.

Area forecast discussion, Jul 6, 3:36 PM MDT, 7 hours 7 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
336 PM MDT Thu Jul 6 2023

.SHORT TERM...(This evening through Friday)
Issued at 335 PM MDT Thu Jul 6 2023

...Scattered to numerous severe storms will be likely over portions
of the plains this evening through early morning tomorrow and there
could be more severe storms again tomorrow over the plains...

Key messages:

1) Scattered to numerous severe storms will be likely over the
plains through the early this evening through early tomorrow
morning. Very large destructive hail of 3 inches or greater in
diameter, as well as damaging outflow winds up to 90 mph, and even a
few tornadoes will be possible.

2) Scattered thunderstorms will occur over the higher terrain
tomorrow afternoon and then make their way over the plains by late
afternoon and through the evening hours. Some of these storms will
likely become severe and may also contain large hail, damaging
winds, and a slight risk of a tornado or two.

3) There could be some patchy fog and drizzle possible over parts of
El Paso and Pueblo counties during the morning hours tomorrow.

Detailed discussion:

Currently and through tonight...

Satellite imagery shows that most of the lower stratus deck has
continued to mix out and diminish over a good portion of the plains.
There  The latest SPC mesoanalysis shows...

The same persistent east-southeasterly flow in the lower levels has
continued to bring in more saturated air throughout the evening with
dewpoints getting into the low 60s all the way back up against the
mountains. As how it was yesterday, depending on how much of the
stratus mixes out will determine just how unstable it will become
over the eastern plains by later this evening. That being said, it
is worth noting that high resolution models, even the HRRR with
having a dry-mixing bias, have been struggling handle the amount of
CIN in place and have underestimated the development and intensity
of projected reflectivity as a result. Similar to yesterday has been
the erosion of the stratus deck being over the southern I-25
corridor initially earlier this morning. If this is any indication
of persistent forecasting, then this area may again be the first to
have a severe thunderstorm develop this afternoon as the lower
levels continue to destabilize more rapidly with more efficient
surface heating. Although, what may prevent this from occurring is
drier air moving in from the west in the mid levels, which may
suppress storm initiation over the southern Sangres.

CAMs have been generally consistent with most of the convection
developing around the Palmer Divide area early this evening and then
having a few discrete cells merging into an MCS later in the evening
and moving southeastward over the eastern plains to the Kansas
border by around 2 to 3 AM. Given the high amount of MUCAPE topping
over 3000 J/kg in some areas, as well as very strong effective bulk
shear between 60 and 70 kts over most of the plains, it is likely
that storms not affected by surface capping will become severe with
the potential of producing very large and destructive hail of 2 to 3
inches or possibly greater, and damaging straight-line outflow winds
up to 90 mph. Also, given increasing low-level helicity mainly east
of the I-25 corridor, a few tornadoes cannot be ruled out,
especially over far eastern El Paso County and south-southeast to
eastern Las Animas County, and eastward to the CO/KS border.

Low level moisture is going to remain in place over the plains with
a stratus deck reforming and overcast skies will be expected again
tonight. There could also be some areas of patchy fog or drizzle
possible again, especially over northern El Paso County with
upsloping over this area. It will be generally mostly clear over the
higher terrain. Lows will be around the upper 50s to the low 60s
fore the plains, and 40s to low 50s for high country.

Tomorrow...

The low level stratus deck is going to stick around until the
earlier morning hours tomorrow and not remain in place as long. This
will keep the environment near the surface relatively saturated,
with dewpoints likely remaining in the 50s through the course of the
day for most of the plains. This will further enhance the
destabilization and allow for high CAPE values in excess of 3000
J/kg to be shifted a little further south and eastward as there will
be better mixing further west. This better mixing will also allow
for the convective temperature to be achieved and capping possibly
broken earlier and further westward than previous days. Because the
conditionally unstable environment is already in place, along with
effective bulk shear still quite strong and greater than 50 kts in
most areas with steep lapse rates by mid afternoon, this could once
again set the stage for there to be some severe storms.

Most of the latest CAM guidance has El Paso and Pueblo counties, and
near the Raton Mesa as having initial convection by early afternoon
tomorrow. Given earlier convective more probable, coverage of storms
could be greater tomorrow, especially further west along the I-25
corridor. With all of the aforementioned parameters in
consideration, if storms do become severe, they will likely produce
very large hail again of 2 inches in diameter and perhaps strong
outflow winds of 70 mph or greater. A tornado or two will also be
possible, although I do suspect not as high of a chance as today due
to lower SRH values, and more confined to the far southeastern
plains where there is better low level helicity. High temperatures
will be even warmer tomorrow over the plains and closer to the
seasonal average, which will likely also aid in better updraft
intensification and sustainability of thunderstorms. -Stewey

.LONG TERM...(Friday night through Thursday)
Issued at 335 PM MDT Thu Jul 6 2023

Key Messages:

1) Storm chances across eastern Colorado persisting into the early
   Weekend.

2) Warmer and drier for the late weekend into early next week.

Friday night-Saturday night...Models continue to indicate minor
waves embedded within moderate west to northwest flow aloft across
the Intermountain West through the Northern High Plains through
the end of the work, as upper level high pressure builds across
the Southern High Plains through the Southern Rockies and into
the Desert Southwest. This will keep generally dry, warm and breezy
conditions across western portions of the area through this period,
with meteorological critical fire conditions likely through the afternoon
and evenings. The latest fuel status from land management agencies
remains non critical, however, will need to continue to monitor as
said warm and breezy conditions prevail. Further east, we will continue
to see chances of showers and storms, with severe weather possible, as
low level moisture ebbs and flows across the southeast Plains. SPC has
the southeast plains in a marginal to slight risk of severe storms
Friday and again on Saturday. Temperatures across western portions of
the area expected to be at to slightly above seasonal levels, with
near to below seasonal temperatures expected across eastern Colorado.

Sunday-Wednesday...The upper high remains progged to build across
the Great Basin and into central Rockies later in the weekend into
early next week, leading to a warming and drying trend areawide.
The ridge over the Rockies flattens again into the middle of next week,
leading to a slow increase in available moisture and increasing chances
of showers and storms, mainly across eastern Colorado.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 335 PM MDT Thu Jul 6 2023

VFR conditions at KCOS and KPUB will return to MVFR and possibly IFR
criteria at KPUB, and return to IFR and possible LIFR criteria at
KCOS due to lowering CIGs/BR, mainly after 06Z. They should improve
again at both stations after 14Z or shortly thereafter. SHRA and
TSRA could be possible in and around the vicinity of KCOS and KPUB
through this evening and then tomorrow, with greater confidence of
this occurring at both stations after 18Z tomorrow. If TSRA does
develop, it could temporarily reduce CIGs and VIS to MVFR/IFR
criteria and result in periodic windshifts and increased wind
speeds. VFR conditions VFR are expected at KALS throughout the
forecast period and winds at this terminal should be more diurnally
influenced with gusty SW'ly winds during the afternoon and early
evening hours. Winds will be mainly synoptically driven with morning
for KCOS and KPUB with east-southeasterly flow near the surface, and
then become more diurnally towards the end of the forecast period.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...STEWARD
LONG TERM...MW
AVIATION...STEWARD
Hazardous weather outlook, Jul 6, 11:46 AM MDT, 10 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1146 AM MDT Thu Jul 6 2023

COZ058>089-093>099-071800-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1146 AM MDT Thu Jul 6 2023

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Patchy fog is expected to be in the vicinity of Colorado Springs
and across northern El Paso county through early afternoon.

Severe thunderstorms are expected late this afternoon into the
evening hours. Development will initially be over and near the
southeast mountains, but then will move into the I-25 corridor by
mid to late afternoon and then the remaining plains through the
evening hours. The strongest storms will be capable of producing
hail in excess of two inches, wind gusts to 80 mph, and tornadoes.

While severe storms will be possible anywhere across the plains
today, highest chances will be along and north of the Highway 50
corridor. The risk of storms is expected to lower just after
midnight tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Strong to severe thunderstorms are possible Friday and Saturday
over the Interstate 25 corridor and the eastern plains. The
greatest chances for severe storms will be along and east of a
line from Colorado Springs to Kim. The main threats from these
storms will be large hail, damaging winds, and isolated tornadoes.

Elevated fire weather conditions are expected over the
Continental Divide Region, San Luis Valley and Upper Arkansas
River Valley. Gusty southwest winds and low daytime humidities are
expected through at least Sunday. Next week, low daytime
humidities are expected, but winds will become lighter.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be likely over portions of the region.

STEWARD/23

In the hours before

Local storm report, Jul 6, 10:27 PM MDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
1027 PM MDT Thu Jul 6 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1019 PM     Hail             2 WNW Lamar             38.10N 102.65W
07/06/2023  E1.00 inch       Prowers            CO   Trained Spotter

            At least quarter sized hail which broke a
            large picture window.

&&

mw
Local storm report, Jul 6, 10:28 PM MDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
1028 PM MDT Thu Jul 6 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     Hail             4 NE Lamar              38.12N 102.56W
07/06/2023  M2.00 inch       Prowers            CO   Trained Spotter

            Hail has been ongoing for 10 minutes and has
            been getting bigger.

&&

mw
Local storm report, Jul 6, 10:29 PM MDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
1029 PM MDT Thu Jul 6 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1026 PM     Hail             2 NW Lamar              38.11N 102.64W
07/06/2023  E1.50 inch       Prowers            CO   Public

            Report from mPING: Ping Pong Ball (1.50
            in.).

&&

mw
Local storm report, Jul 6, 10:30 PM MDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
1030 PM MDT Thu Jul 6 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1027 PM     Hail             4 E Lamar               38.09N 102.54W
07/06/2023  E1.50 inch       Prowers            CO   Public

            Report from mPING: Ping Pong Ball (1.50
            in.).

&&

mw
Local storm report, Jul 6, 10:31 PM MDT, 12 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Pueblo CO
1031 PM MDT Thu Jul 6 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1027 PM     Hail             4 E Lamar               38.09N 102.54W
07/06/2023  E1.50 inch       Prowers            CO   Public

            Report from mPING: Ping Pong Ball (1.50
            in.).

1026 PM     Hail             2 NW Lamar              38.11N 102.64W
07/06/2023  E1.50 inch       Prowers            CO   Public

            Report from mPING: Ping Pong Ball (1.50
            in.).

1020 PM     Hail             4 NE Lamar              38.12N 102.56W
07/06/2023  M2.00 inch       Prowers            CO   Trained Spotter

            Hail has been ongoing for 10 minutes and has
            been getting bigger.

1019 PM     Hail             2 WNW Lamar             38.10N 102.65W
07/06/2023  E1.00 inch       Prowers            CO   Trained Spotter

            At least quarter sized hail which broke a
            large picture window.

1015 PM     Hail             Lamar                   38.09N 102.62W
07/06/2023  E2.00 inch       Prowers            CO   Public

            Report from mPING: Hen Egg (2.00 in.).

1010 PM     Hail             Lamar                   38.09N 102.62W
07/06/2023  M2.75 inch       Prowers            CO   Law Enforcement

            Corrects previous hail report from Lamar.
            Ping pong to baseball sized hail in Lamar
            reported by law enforcement.

0956 PM     Hail             2 NNW Lamar             38.12N 102.63W
07/06/2023  E1.50 inch       Prowers            CO   Public

            Report from mPING: Ping Pong Ball (1.50
            in.).

0955 PM     Hail             Wiley                   38.16N 102.72W
07/06/2023  M1.75 inch       Prowers            CO   Public

            Relayed via broadcast media.

0954 PM     Hail             3 NE Wiley              38.19N 102.68W
07/06/2023  M1.25 inch       Prowers            CO   Trained Spotter

0944 PM     Tstm Wnd Gst     4 W Lamar               38.08N 102.69W
07/06/2023  M60 MPH          Prowers            CO   ASOS

            KLAA ASOS.

0941 PM     Hail             Wiley                   38.16N 102.72W
07/06/2023  E1.25 inch       Prowers            CO   Public

            Report from mPING: Half Dollar (1.25 in.).

0911 PM     Hail             2 E Haswell             38.46N 103.13W
07/06/2023  M3.00 inch       Kiowa              CO   Storm Chaser

            2.5 to 3 inch hail photos via social media.

0850 PM     Hail             Haswell                 38.46N 103.16W
07/06/2023  M2.00 inch       Kiowa              CO   Trained Spotter

0849 PM     Hail             8 N Haswell             38.57N 103.16W
07/06/2023  M2.75 inch       Kiowa              CO   Storm Chaser

            Relayed by broadcast media with photo via
            social media.

0843 PM     Hail             Haswell                 38.45N 103.17W
07/06/2023  M1.75 inch       Kiowa              CO   Public

            Report from mPING: Golf Ball (1.75 in.).

0829 PM     Tornado          5 N Haswell             38.53N 103.16W
07/06/2023                   Kiowa              CO   Storm Chaser

            Photo of anticyclonic gustnado via social
            media.

&&
Local storm report, Jul 6, 10:41 PM MDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
1041 PM MDT Thu Jul 6 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1024 PM     Flash Flood      1 N Lamar               38.11N 102.62W
07/06/2023                   Prowers            CO   Storm Chaser

            Significant street flooding in Lamar with
            Highway 287 almost impassable at this
            location.

&&

mw

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 8:12 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBKiowa63 min
Jul 6, 8:26 PM MDTSevere Thunderstorm Warning Destructive damage threatPUBKiowa49 min
Jul 6, 9:00 PM MDTSevere Thunderstorm Warning Destructive damage threatPUBBent, Kiowa, Prowers60 min
Jul 6, 9:30 PM MDTFlash Flood WarningPUBBent, Kiowa, Prowers5 hr
Jul 6, 9:41 PM MDTSevere Thunderstorm Warning Destructive damage threatPUBKiowa, Prowers49 min
Jul 6, 9:42 PM MDTTornado WarningPUBBent, Prowers33 min
Jul 6, 9:57 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBBent, Kiowa, Prowers48 min
Jul 6, 10:00 PM MDTTornado WarningPUBBent, Prowers30 min
Jul 6, 10:06 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBBent, Kiowa39 min
Jul 6, 10:25 PM MDTTornado WarningPUBProwers35 min
Jul 6, 10:30 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBKiowa, Prowers30 min
Jul 6, 10:39 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBProwers51 min
Jul 6, 11:03 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBProwers27 min
Jul 6, 11:07 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBBent23 min
Jul 6, 11:26 PM MDTSevere Thunderstorm WarningPUBProwers34 min
Jul 6, 11:29 PM MDTSevere Thunderstorm Warning Destructive damage threatPUBBent, Prowers31 min
Jul 6, 11:57 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBBent, Prowers33 min
Jul 7, 12:20 AM MDTTornado WarningPUBBaca, Prowers40 min
Jul 7, 12:43 AM MDTSevere Thunderstorm Warning Considerable damage threatPUBBaca, Prowers62 min
Jul 7, 12:45 AM MDTTornado WarningPUBBaca, Prowers30 min
Jul 7, 1:18 AM MDTTornado WarningPUBBaca27 min
Jul 7, 2:33 PM MDTSpecial Weather StatementPUBEl Paso27 min
Jul 7, 2:43 PM MDTSevere Thunderstorm WarningPUBLas Animas32 min
Jul 7, 3:11 PM MDTSpecial Weather StatementPUBEl Paso34 min
Jul 7, 3:17 PM MDTSevere Thunderstorm WarningPUBEl Paso28 min
Jul 7, 3:23 PM MDTSevere Thunderstorm WarningPUBLas Animas37 min
Jul 7, 3:31 PM MDTSpecial Weather StatementPUBHuerfano29 min
Jul 7, 3:39 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas36 min
Jul 7, 3:45 PM MDTSevere Thunderstorm WarningPUBEl Paso30 min
Jul 7, 3:48 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBLas Animas27 min
Jul 7, 3:49 PM MDTSpecial Weather StatementPUBEl Paso26 min
Jul 7, 4:14 PM MDTSpecial Weather StatementPUBEl Paso46 min
Jul 7, 4:14 PM MDTSevere Thunderstorm Warning Destructive damage threatPUBLas Animas31 min
Jul 7, 4:29 PM MDTSpecial Weather StatementPUBLas Animas31 min
Jul 7, 4:35 PM MDTFlash Flood WarningPUBEl Paso, Teller2 hr
Jul 7, 4:38 PM MDTSevere Thunderstorm WarningPUBEl Paso, Teller37 min
Jul 7, 4:44 PM MDTSevere Thunderstorm Warning Destructive damage threatPUBLas Animas31 min
Jul 7, 4:53 PM MDTSevere Thunderstorm WarningPUBTeller37 min
Jul 7, 4:56 PM MDTSpecial Weather StatementPUBEl Paso34 min
Jul 7, 5:01 PM MDTSpecial Weather StatementPUBLas Animas29 min
Jul 7, 5:03 PM MDTSevere Thunderstorm WarningPUBEl Paso27 min
Jul 7, 5:12 PM MDTSevere Thunderstorm Warning Destructive damage threatPUBLas Animas33 min
Jul 7, 5:24 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBFremont, Teller36 min
Jul 7, 5:27 PM MDTTornado WarningPUBEl Paso, Fremont, Teller33 min
Jul 7, 5:29 PM MDTSevere Thunderstorm WarningPUBEl Paso31 min
Jul 7, 5:41 PM MDTSpecial Weather StatementPUBPueblo34 min
Jul 7, 5:46 PM MDTSevere Thunderstorm WarningPUBEl Paso, Teller29 min
Jul 7, 5:55 PM MDTSevere Thunderstorm WarningPUBPueblo35 min
Jul 7, 5:55 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBEl Paso, Fremont, Teller35 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.